Ok, my girlfriend was just put on Zoloft last week. They started her off at 50mg. She started with side effects right off. Slight tremors, chattering teeth, slightly anxious.
But each night she took it, it got worse. She was paranoid, auditory/visual halluinations (walls "melting") and such. I've been contact with her doctor. He upped her to 100 mg because he was worried that the reason she was having these was because she wasn't giving her enough. He also scripted her for klonopin at .5 mg to help relieve the anxiety from the side effects. All this seems to be doing is making her loopy and unable to really function.
I plan on going to talk to him myself tomorrow, but has anyone else been on Zoloft and experience bad side effects? What did you do? Stick it out and wait for them to go away or did you stop and switch to something else that helped?
Hey...i was on zoloft for prolly 2 years or so, and the first few days (even a week) that i took it, i was nutty. I saw bugs crawling around my room and i was extreamly obsessed with the way my hair looked and felt, i couldnt even go to school. But after my body got used to it, it seemed to help...however, once the doctor upped my dose, i became crazy again. Im currently switching from zoloft to effexor which seems to have zero side effects like zoloft had. But this is just my experience. I guess if she's been on the meds for more than a week and she is still "not all there" then that's prolly not a good choice for her....best of luck to both of you!
I was currently on zoloft. I was on 75mg and my dr upped it and I had bad side effects with that dosage it made my depression worse and I obsessed over things more then normal. Now I am on effexor and hoping it works.
She just might be having a bad reaction to the med and needs to be on somthing else.
I am so sorry to hear that!!! How is she now?? I wish I would of been keeping an eye on this board, Zoloft is awful!!!!!!!! After three weeks of being on it i began having seizures! That was two years ago this month! Doctors won't admit that what they give us could of been what hurts us more. I found a doc who did admit that zoloft certainly could of been the cause.... I just get so mad.... I'm currently on topamax to try to get my seizures under control. I was put on zoloft for chest pains and only took it three weeks, now look at me!!!!!!! Sorry! Please let me know how she is doing!!??
[This message has been edited by Lisa T (edited 09-20-2003).]
Everyday we learn something new! It may not be important or news worthy, but it should remind us all that no one knows everything!